Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 77, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Dec 17, 2021, 8:40 PM CST for McDonald County, Missouri. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2021, 8:40 PM CST (02:40 UTC)
- Expired
- Dec 18, 2021, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County McDonald County, MO
The radar
The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WGUS43 KSGF 180240
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
840 PM CST Fri Dec 17 2021
MOC119-181445-
/O.NEW.KSGF.FA.W.0077.211218T0240Z-211218T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-
840 PM CST Fri Dec 17 2021
...FLOOD WARNING IN EFFECT UNTIL 845 AM CST SATURDAY...
...REPLACES FLOOD ADVISORY...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of southwest Missouri, including the following
county, McDonald.
* WHEN...Until 845 AM CST Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Streams
continue to rise due to excess runoff from earlier rainfall.
* ADDITIONAL DETAILS...
- At 838 PM CST, Gauge reports indicated heavy rain has caused
flooding to occur in the Big Sugar Creek basin. Additional
rises along Big Sugar and Little Sugar creeks are expected
overnight.
- This includes the following low water crossings...
Big Sugar Creek at Buzzard Glory Road, Little Sugar Creek at
Skaggs Hollow Road and Bentonville Hollow at Highway E.
- Some locations that will experience flooding include...
Pineville and Powell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3654 9408 3650 9408 3650 9435 3658 9443
3663 9436 3666 9428 3664 9414 3659 9407
$$
MB1 follow-up statement
092
WGUS43 KSGF 180950 RRA
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
350 AM CST Sat Dec 18 2021
MOC119-181600-
/O.EXT.KSGF.FA.W.0077.000000T0000Z-211218T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McDonald MO-
350 AM CST Sat Dec 18 2021
...FLOOD WARNING NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...
* WHAT...Flooding caused by excessive rainfall continues.
* WHERE...A portion of southwest Missouri, including the following
county, McDonald.
* WHEN...Until 1000 AM CST Saturday.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is imminent or occurring. Streams
continue to rise due to excess runoff from earlier rainfall.
* ADDITIONAL DETAILS...
- At 350 AM CST, gauge reports indicated heavy rain due to
thunderstorms. Flooding is already occurring in the warned
area.
- This includes the following low water crossings...
Big Sugar Creek at Buzzard Glory Road, Little Sugar Creek at
Skaggs Hollow Road and Bentonville Hollow at Highway E.
- Some locations that will experience flooding include...
Pineville and Powell.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3654 9408 3650 9408 3650 9435 3658 9443
3663 9436 3666 9428 3664 9414 3659 9407
$$
KPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Dec 17, 7:54 PM CST, 46 minutes earlier.
Area forecast discussion, Dec 17, 7:54 PM CST, 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 754 PM CST Fri Dec 17 2021 Key Messages: 1. Flooding possible over southern Missouri late this afternoon into the evening as periods of heavy rain move over areas from Branson into south central MO. 2. Colder Saturday night with lows in the 20s, wind chills in the teens. 3. Remaining dry with above normal temperatures ending out the work week. .UPDATE... Issued at 735 PM CST Fri Dec 17 2021 Seeing rapid rises on creeks in far southern MO where heavier rainfall rates have occurred at times since 4-5 pm. A few low water crossings and water rescues have been reported. Heaviest rain has been from southern McDonald-southern Barry east and northeast through the Branson area into Douglas Co. Some areas have seen 4 inches plus since midnight (Branson-Lampe). Southern edge of the rain shield with the overall highest rainfall rates will shift southeast with time as a frontal wave now over far sw MO shifts ene through southern MO. Will keep current watch in place with the same timing with what hopefully be the last wave of heavy rain in counties along the MO/AR line over the next 3-4 hours. Seeing some stratus build down/fog just near, behind the sfc wave at KJLN. May not last too long but will look at adding some fog to the fcst database/grids. && .SHORT TERM...(This evening through Sunday) Issued at 146 PM CST Fri Dec 17 2021 A Flood Watch has been issued until midnight for areas along the Arkansas border. A warm front was slowly lifting northward into northern Arkansas this afternoon leading to a band of showers with scattered thunderstorms with heavier rainfall from northern Arkansas into southern Missouri...with an H8 front demarking the northern edge of the band closer to I-44. KSGF precipitable water at 12z was 0.84 and has likely climbed to at or above an inch...pushing the climatology maximum for December. IR satellite shows one area of stronger lift over south central Missouri...with cloud tops cooling again to the west further raising the concern for flooding over southern Missouri ahead of an approaching cold front. Note that the H8 winds are veered to the southwest to mitigate full potential for training cells, but the combination of unseasonable moisture, MUCAPE of 500-750 j/kg and additional moderate to heavy rain falling on areas that received 1-2 inches of rain today prompted the issuance of a short fuse Flood Watch. The rain will be quicker to clear in the west however a weak surface wave will slow the passage of the front initially then expect the front to gain speed by mid evening with the passage of the wave. Rainfall coverage as a result will diminish by late evening...with some lingering post frontal light rain possible overnight. Cold advection on Saturday combined with cloud cover persisting into the afternoon will keep temperatures in the 30s for much of the day...with wind chills if not actual temperatures dropping into the teens Saturday night. Another cold day will follow on Sunday. .LONG TERM...(Monday through Friday) Issued at 235 PM CST Fri Dec 17 2021 A closed wave will advect across the Southern Plains on Monday potentially bringing some clouds but no precipitation to the forecast area. The rest of the forecast period looks to be dry as zonal flow limits cyclogenesis. Temperatures will rebound to around normal on Tuesday...followed by a bit above normal into the Christmas weekend. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 735 PM CST Fri Dec 17 2021 KSGF/KJLN/KBBG tafs: Sfc low near the MO/AR/OK tri-state area will shift east over the next few hours. Generally IFR ceilings will continue in the near term. Expect heavier showers east of the low with drizzle fog trailing the low as it exits. Should see a gradual improvement in ceilings later in the period as the low shifts well east of the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...Flood Watch until midnight CST tonight for MOZ096>098-104>106. KS...NONE. && UPDATE...DSA SHORT TERM...Runnels LONG TERM...Runnels AVIATION...DSA
Hazardous weather outlook, Dec 17, 1:10 PM CST, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 110 PM CST Fri Dec 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 110 PM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. DISCUSSION... Heavy rain associated with showers and thunderstorms over southern Missouri will lead to the potential for localized flooding. Over an inch of rain had fallen over parts of southern Missouri this morning...with an additional one to one and a half inches expected into the early evening from the Branson area eastward into south central Missouri. Localized flooding will be possible where storms track over the same area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight...though flooding should be reported if observed. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Local storm report, Dec 17, 5:51 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLOOD 2 E AVA 36.96N 92.62W
12/17/2021 DOUGLAS MO AMATEUR RADIO
HWY FF FLOODED AT HUNTER CREEK.
&&
DSALocal storm report, Dec 17, 5:58 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD 8 SE POWELL 36.53N 94.10W
12/17/2021 MCDONALD MO TRAINED SPOTTER
POSTAGE LANE LOW WATER BRIDGE POSSIBLY IN
DISTRESS. BRIDGE UNDER APPROXIMATELY 3 FOOT
MOVING WATER PER PIPE MEASUREMENTS ON SIDE.
CHUNKS OF CONCRETE CAN BE SEEN DISRUPTING
WATER FLOW INDICATING POSSIBLE BRIDGE
EROSION OR BRIDGE FAILURE. ROAD IMPASSABLE
AT CURRENT. 1.26 INCHES OF RAIN HAS FALLEN
SINCE MIDNIGHT PER DIGITAL WEATHER STATION.
&&
DSALocal storm report, Dec 17, 6:18 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
618 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLASH FLOOD 3 NNE TABLE ROCK 36.64N 93.29W
12/17/2021 TANEY MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLASH FLOODING ON
GREEN MOUNTAIN DR. IN BRANSON. WESTBOUND
LANE WAS IMPASSIBLE NEAR DUTTON INN.
&&
MBLocal storm report, Dec 17, 6:20 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD BRANSON 36.64N 93.22W
12/17/2021 TANEY MO EMERGENCY MNGR
BRANSON HAS HAD MULTIPLE ROADS CLOSED DUE TO
FLOODING. PD PLACING BARRICADES. WATER
RESCUE TEAM IS STAFFED UP AND ON STAND-BY IN
STATION. STATION 1 AND BRANSON HIGH SCHOOL
SHOWING 4 INCHES OF RAIN. OUR OTHER WEATHER
STATIONS AROUND THE CITY AVERAGES JUST OVER
3. TWO WATER RESCUE INCIDENTS, ONE
COMMERCIAL BUILDING STRUCK BY LIGHTNING,
MULTIPLE SLIDE-OFF ACCIDENTS DURING THE
EVENT (PAST 2 HOURS).
&&
MBLocal storm report, Dec 17, 7:16 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FLASH FLOOD 3 E ROME 36.85N 92.71W
12/17/2021 DOUGLAS MO AMATEUR RADIO
WATER RESCUE AT LOW WATER CROSSING OFF HWY A
AND CR 409.
&&
DSALocal storm report, Dec 17, 8:39 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
839 PM CST FRI DEC 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD 1 SE WILLOW SPRINGS 36.98N 91.95W
12/17/2021 HOWELL MO FIRE DEPT/RESCUE
SEVERAL REPORTS OF FLOODED ROADS IN WILLOW
SPRINGS ALONG THE ELEVEN POINT. OLD
SPRINGFIELD ROAD ALSO FLOODED.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 6:10 PM CST | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 5 hr |
| Dec 17, 6:42 PM CST | Flash Flood Warning | SGF | Barry | 4 hr |
| Dec 17, 7:58 PM CST | River Flood Warning | SGF | Pulaski | 43 hr |
| Dec 17, 8:08 PM CST | Flash Flood Warning | SGF | Howell, Texas | 6 hr |
| Dec 17, 9:25 PM CST | Flash Flood Warning | SGF | Shannon | 5 hr |
| Dec 17, 10:58 PM CST | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney | 22 hr |
| Dec 18, 2:00 AM CST | Areal Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 19 hr |
| Dec 18, 3:10 AM CST | Areal Flood Advisory | SGF | Howell, Oregon, Ozark | 7 hr |
| Dec 18, 3:49 AM CST | Areal Flood Advisory | SGF | Barry, Christian, McDonald, Stone | 3 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 13 hr |
| Dec 18, 7:08 AM CST | River Flood Warning | SGF | Shannon | 12 hr |
| Dec 18, 7:16 AM CST | Areal Flood Warning | SGF | Barry, Stone | 3 hr |
| Dec 18, 8:36 AM CST | Areal Flood Warning | SGF | Howell, Oregon | 12 hr |
| Dec 18, 9:54 AM CST | Areal Flood Warning | SGF | Barry | 8 hr |
| Dec 18, 9:59 AM CST | Areal Flood Warning | SGF | McDonald | 8 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.